Alert archive / Pennsylvania / Flash Flood Warnings in 2006

Flash Flood Warning 52, NWS State College, PA

July 25, 2006Lebanon County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 25, 2006, 7:58 PM EDT for Lebanon County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2006, 7:58 PM EDT (23:58 UTC)
Expired
Jul 25, 2006, 11:00 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Lebanon County, PA

The radar

The State College radar (KCCX), 133 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 82 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 12.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2006-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2006-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 252359
FFWCTP
PAC075-260300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
758 PM EDT TUE JUL 25 2006

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA

* UNTIL 1100 PM EDT

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES   
  AND RAIN GAGE REPORTS FROM LICKDALE CAMPGROUND INDICATED VERY 
  HEAVY RAIN HAS BEEN FALLING OVER NORTHERN LEBANON COUNTY FROM A 
  SERIES OF THUNDERSTORMS THAT HAVE TRAVERSED THE REGION JUST NORTH 
  OF INTERSTATE 78 OVER THE LAST THREE HOURS. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT   
  INDIANTOWN GAP...FREDERICKSBURG...HARPER TAVERN AND LICKDALE. THE 
  CREEKS MOST LIKELY TO RISE RAPIDLY ARE OIL CREEK...MONROE CREEK 
  AND THE SWATARA CREEK BELOW INWOOD AND ABOVE HARPER TAVERN.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4047 7668 4038 7654 4042 7632 4054 7651

$$

FORECASTER: DANGELO
1 follow-up statement
000 
WGUS71 KCTP 260300
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1100 PM EDT TUE JUL 25 2006

PAC075-260310-
LEBANON PA-
1100 PM EDT TUE JUL 25 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR LEBANON COUNTY...

THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND NO LONGER
POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH FLOOD
WARNING WAS ALLOWED TO EXPIRE.

LAT...LON 4047 7668 4038 7654 4042 7632 4054 7651

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:02 PM EDT, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 25, 4:02 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
402 PM EDT TUE JUL 25 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SHORTWAVE TROF MOVING OVER LAKE HURON WITH CONVECTIVE COMPLEX MOVG
EWD TOWARDS FINGERLAKES THIS EVENING. TRAILING TAIL OF VORT MAX WILL
CONTINUE TO PRODUCE SCATTERED CONVECTION AS IT HEADS ALONG AND NORTH
OF THE NY/PA BORDER...AFFECTING MY NORTHERN COUNTIES THIS EVENING.
LITTLE SEVERE THREAT WITH LOW SHEAR AND MARGINAL CAPES...BUT ANY
STRONGER CELL CAN PRODUCE BRIEF HEAVY RAINFALL THAT WILL NEED TO BE
MONITORED.

OVERALL...TREND REMAINS THE SAME AS PERSISTENT SOUTHWEST FLOW NEXT
24 TO 36 HOURS WILL DELIVER INCREASINGLY MORE HUMID AND WARMER AIR
MASS OVER PENNSYLVANIA. LIGHT PGRADS AND MOIST B.L. TONIGHT WILL
SPELL GOOD POTENTIAL FOR FOG FORMATION WITH WIDESPREAD 2-4SM BR BY
10Z...CLEARING AFT 15Z WED.

MORE ROBUST CAPES FORESEEN ON WEDNESDAY WITH PWATS AVG. BETWEEN 1.33
AND 1.50 ACROSS MY FORECAST AREA. BROADBRUSHED CHC POPS IN THIS
REGIME WITH LITTLE MECHANISM TO FOCUS ACTIVITY IN ANY ONE
AREA...DECREASING AFTER SUNSET.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
ONLY SMALL CHANGES NEEDED TO THE EXTENDED AS BASIC PATTERN REMAINS
THE SAME AS PREVIOUS FORECAST. TROUGH GRADUALLY SLIDES DOWN INTO
PA LATE IN THE WEEK WITH MOISTURE INCREASING AHEAD OF IT. THIS
WILL TRIGGER DAILY CHANCE OF SHOWERS/TSTORMS. HIGHEST POPS
WILL BE THU INTO FRI. DRIER AIR MOVES IN FOR SUN AND EARLY PARTS
OF NEXT WEEK AS REGION GETS A BIT OF A BREAK FROM THE HEAT.

&&

.AVIATION...
VFR CONDS PREVAILING ACROSS ALL RTES THIS AFTN WITH ISOLD MVFR CIGS
AND VSBYS NEAR ANY SHRA AND TSRA NORTH OF KKUJ THIS EVENING. MAIN
SHORTWAVE TROF WILL PASS WELL NORTH OF REGION INTO UPSTATE NEW YORK.
CONVECTIVE COMPLEX WILL PASS NORTHERN TIP OF LAKE ERIE AND INTO THE
FINGERLAKES REGION WITH A TRAILING BAND OF SHOWERS AND
THUNDERSTORMS. MOIST SWLY FLOW WILL CONTINUE ALOFT IN ITS
WAKE...WITH OVERNIGHT B.L. WINDS DECREASING AFT 06Z AIDING IN
WIDESPREAD VALLEY FOG FORMATION AND MVFR CIGS/VSBYS BETWEEN 08 AND
13 UTC. VFR CONDS SHOULD RETURN TO ALL AFT 15Z WED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEVOIR/RXR
LONG TERM...RXR
AVIATION...DEVOIR
Hazardous weather outlook, Jul 25, 4:25 AM EDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 AM EDT TUE JUL 25 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-260830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
425 AM EDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 25, 3:36 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
336 PM EDT TUE JUL 25 2006

PAZ004-252030-
WARREN-
336 PM EDT TUE JUL 25 2006

...THUNDERSTORMS WILL AFFECT WARREN COUNTY...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
JAMESTOWN TO 25 MILES WEST OF WARREN...MOVING EAST AT 15 MPH. THE
THUNDERSTORMS WILL BE NEAR SPRING CREEK AROUND 345 PM...GARLAND
AROUND 415 PM...RUSSELL AND GERMANY AROUND 430 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

FORECASTER: DANGELO
Special weather statement, Jul 25, 4:11 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 PM EDT TUE JUL 25 2006

PAZ056-252100-
PERRY-
411 PM EDT TUE JUL 25 2006

...A THUNDERSTORM WITH GUSTY WINDS WILL AFFECT PERRY COUNTY...

AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEWPORT...MOVING EAST AT 10 MPH. THE
THUNDERSTORM WILL BE NEAR MILLERSTOWN AROUND 420 PM...DUNCANNON
AROUND 450 PM AND AMITY HALL AROUND 455 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
322/22.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER: DANGELO
Special weather statement, Jul 25, 4:46 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT TUE JUL 25 2006

PAZ005-252215-
MCKEAN-
446 PM EDT TUE JUL 25 2006

...A LINE OF STRONG THUNDERSTORMS IS ENTERING MCKEAN COUNTY...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
BRADFORD TO 23 MILES WEST OF WARREN...MOVING EAST AT 15 MPH. THE
THUNDERSTORMS WILL BE NEAR BRADFORD BY 530 PM...AND REACH
MARSHBURG AND LEWIS RUN AROUND 615 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

ALSO...VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

FORECASTER: DANGELO
Local storm report, Jul 25, 7:26 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT TUE JUL 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     WARREN                  41.84N 79.14W
07/25/2006                   WARREN             PA   EMERGENCY MNGR

            TWO TREES KNOCKED DOWN IN THE CITY OF WARREN.

&&

PAJ

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 4:06 PM EDTSevere Thunderstorm WarningCTPWarren84 min
Jul 25, 4:24 PM EDTFlash Flood WarningCTPWarren3 hr

Nearby

Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.